OPEN IN READ APP

Ciprofloxacin-induced immune-mediated thrombocytopenia: No cross-reactivity with gemifloxacin

D W Sim, J E Yu, J Jeong, Y-I Koh
Journal of Clinical Pharmacy and Therapeutics 2018, 43 (1): 134-136
28791716

WHAT IS KNOWN AND OBJECTIVE: Fluoroquinolone-induced immune-mediated thrombocytopenia is uncommon, and no reports of cross-reactivity among fluoroquinolones exist. Here, we describe a case of ciprofloxacin-induced immune thrombocytopenia with no cross-reactivity with gemifloxacin.

CASE DESCRIPTION: A 77-year-old woman showed profound thrombocytopenia immediately after two ciprofloxacin injections for pneumonia. Platelet counts recovered rapidly after ciprofloxacin discontinuation. She had experienced thrombocytopenia after ciprofloxacin administration 4 years earlier, which was assumed to be ciprofloxacin-induced immune-related. Interestingly, no thrombocytopenia occurred following the subsequent exposure to another fluoroquinolone, gemifloxacin.

WHAT IS NEW AND CONCLUSION: No cross-reactivity occurred between ciprofloxacin and gemifloxacin in this fluoroquinolone-induced immune thrombocytopenia case.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Available on the App Store

Available on the Play Store
Remove bar
Read by QxMD icon Read
28791716
×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"